Madwolf, thyrolar update, positive news!

Discussion in 'Fibromyalgia Main Forum' started by BethM, Jun 20, 2003.

  1. BethM

    BethM New Member

    I saw my NP yesterday. We are increasing my Thyrolar dosage to 1.5 pills per day, still the half strength dosage. I feel strongly that this will do the trick for me. I hope so, will know within a week or so. I'll either react to the higher dose with thyroid shakes, or my pain levels will decrease. It's a waiting game. My blood test results were encouraging. The Free T3 and T4 levels increased, the TSH level decreased. All good, all within normal range, and I had to remind the NP we are treating symptoms not the lab work. It really helps to be talking to a colleague as a health professional. She said she would not work through this in this way with someone not in the health field.

    So, we shall see how it goes. Thank you for your help!

    Peace,
    Beth.
  2. Plantscaper

    Plantscaper New Member

    I apologize for budding in here..but I have just been put on Thyrolar, too instead of just the T/4 from Levoxyl..I will soon have to be tested after 6 weeks on the Thyrolar..

    I don't know, yet, whether I am on the correct amount but have noticed some improvement in focusing ability over just the Levoxyl..Can you please tell me what other clinical symptoms that you think will change as a result of the Thyrolar, and what will tell you that you are on the right amount..

    This is hard to fathom, as I never improved on the Levoxyl, and really don't know what symptoms to look for as a positive change..I know that my doc will probably still focus on the test results, but would like your feedback as to what you think will change..

    Thanks for any help you can provide me,
    Plantscaper
  3. BethM

    BethM New Member

    No problem, glad to talk to you! You'll know if your dose is too high, because you will have a racing pulse and will feel like crawling out of your skin. Or so I'm told. I've been on the higher dose for 2 days now, and have felt a little like that for about an hour after I take the meds. If that continues for more than a week and doesn't settle down, I will drop back to the lower dose. Taking too much thyroid is very hard on the body.

    The reason the T3 T4 medication works better is that people with FMS have a broken mechanism to break down T4 into T3, or at least that's the latest information I've seen.

    The Thyrolar is making a difference for me, and I am hoping the higher dose will drop the pain levels even further, as they were creeping back up recently. When I started taking it, the first thing I noticed was the fog lessened, then the all over, every cell in my body hurts pain began to fade. Never left me completely, but my pain meds intake dropped by about 50%. Amazing. I began to feel like a human being again.

    My NP told me that the only reason she is willing to work with me on this is that I am an RN, and understand what I'm doing. Try to get your doctor to treat the symptoms, and to understand that FMS patients just don't react like non-FMS patients, because we have broken body systems. If you bring documentation with you about all this to your doctor, he may be more willing to listen to you because you will have done your homework and will have verification of what you are telling him.

    Good luck, let me know how you are doing. BTW, the only drawback for me is that the Thyrolar is not in the formulary for my insurance, so it costs me $35. When we get my dosage stabilized, I will buy it mail order, 3 months at a time, and it will be less expensive.

    Peace,

    Beth.
  4. Plantscaper

    Plantscaper New Member

    Thanks so much for your knowlegable response..I did talk her into changing from Levoxyl to Thyrolar, but she wants to test me again..and I am afraid she goes by the testing info, too much..not my symptoms..Therefore, I wanted to know enough to let her know where I think I should be and carefully know about the symptoms affected by it..

    I know I am not on too much as I don't have the racy feeling at all, just a slight, but noticeable improvement in mental focusing..I am taking 60mg tablets..As I have no gage of how potent it is, can you tell me if I should ask for much more strength? I do think I need an increase, but do you think it needs a much bigger increase?

    I am wishing, about now, that I had medical degree...
    Plantscaper
    [This Message was Edited on 06/21/2003]
  5. BethM

    BethM New Member

    I don't know what the mg dosage is for my Thyrolar. It says "half strength" on the label. I'm at my mom's house now, don't have the bottle with me, but I'll check it again when I get home. Even when the pain started creeping back, the brain fog has stayed gone, for the most part. That is a blessing indeed! I've stayed focused on the positive effects of this treatment, and I think my NP appreciates that, and it makes her more willing to continue this trial. I took my new higher dose about an hour ago, third day on it, have a dry mouth, but less of the crawly, nervous feeling. I think I am on the edge of the best dose for me, and I am hoping and praying that it will continue to help.

    If you increase the dosage, increase it in small increments. As my NP says, she likes to sneak up on changes in thyroid meds dosages. You can always add more, but don't want to have to deal with the effects of too much!

    Keep on keepin' on, Plantscaper. I think we are on to something here!

    Peace,

    Beth.
    [This Message was Edited on 06/22/2003]
  6. Plantscaper

    Plantscaper New Member

    I hope to communicate, well, with my doc, next week to up the dose more, before testing, hopefully...looking for more symptomatic improvement..

    Thanks so much for your input..Why is it so hard for them to treat the patient, not the test?

    Plantscaper